MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; LLD

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; LLD
Model Number 545-513
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Iatrogenic Source (2498); Pericardial Effusion (3271)
Date of Event 08/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight is unavailable from the facility.Device lot number and expiration date are not available from the facility.The device was discarded by the user.Device manufacture date is dependent on the device lot number, thus is unavailable.The device was discarded.There is no allegation of a malfunction.Therefore, no device evaluation will be performed.
 
Event or Problem Description
On (b)(6) 2019, a cardiac lead management procedure commenced to remove 3 leads due to infection.The patient had a biventricular icd, the leads were 4076 in the right atrium (ra), a 6935 in the right ventricle (rv), and a 4195 starfix lead in the left ventricle (lv).Leads were implanted on (b)(6) 2010, (b)(6) 2018, and (b)(6) 2012 respectively.The physician utilized a spectranetics tightrail rotating dilator sheath while attempting to remove the starfix lead, and then the patient's blood pressure dropped.There appeared to be an effusion.A sternotomy was performed.Rescue efforts were successful.All leads were removed.On (b)(6) 2019 the physician reported that a coronary sinus tear occurred and patient needed surgical intervention to repair.He also said it was unrelated to the use of the spectranetics tightrail device.
 
Additional Manufacturer Narrative
Section d & g5) suspect device is being changed to lead locking device ez as this device was used as the traction platform, and is more likely to have caused/contributed to the reported injury.Device model #, lot#, di#, expiration date, and manufactured date are unavailable.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
LLD
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key8965146
Report Number1721279-2019-00154
Device Sequence Number14220472
Product Code DRB
UDI-Device Identifier00813132020897
UDI-Public00813132020897
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number545-513
Device Catalogue Number545-513
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer09/16/2019
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 4076 ICD LEAD; MEDTRONIC 4195 ICD LEAD; MEDTRONIC 6935 ICD LEAD; MEDTRONIC 4076 ICD LEAD; MEDTRONIC 4195 ICD LEAD; MEDTRONIC 6935 ICD LEAD
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age72 YR
Date Report Sent to FDA01/01/2005